MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The scope was returned to the service center and is pending evaluation and microbial testing.The cause of the reported event cannot determined at this time.An investigation is ongoing to obtain additional information regarding the reported event.If additional information is received this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that during maintenance the scope was cultured and tested klebsiella pneumoniae after several cleanings.There was no associated patient infection reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the reporter.The cleaning, disinfection, and sterilization (cds) techniques were provided by the customer.The scope was not ethylene oxide sterilized (eto).The following cleaning and disinfectant solutions were used with the endoscope; first step ep-6, medichoice enzymatice presoak and cleaner enz001, medivator rapicide pa part a, medivator rapicide pa part b, and medichoice isopropyl alcohol 70%.The minimum effective concentration was being checked for each scope.The endoscope channel was being brushed during manual cleaning with olympus single-use combination cleaning brush, bw-412t and olympus single use soft brush, (b)(6).Pre-cleaning was being performed immediately after a procedure.The pre-cleaning was performed per the instructions for use (ifu) from olympus.Double cleaning was performed.The endoscope was being leak tested prior to manual cleaning with an olympus maintenance unit, mu-1.The scope was never dropped or came in contact with a hard surface.The automated endoscope reprocessor (aer) used to reprocess the endocscope was the medivator dsd edge, sn (b)(6).No problems were noted with the aer.The last preventive maintenance for the aer was in (b)(6) 2021.The last date of the reprocessing in-service conducted by an olympus endoscopy support specialist (ess) was on (b)(6) 2021.There has been no change in the facilities reprocessing personnel since the last on-site visit by an olympus endoscopy support specialist.All reprocessing personnel were trained on how to properly reprocess an endoscope.The endoscope was being stored hanging in a drying cabinet.An olympus ess has been dispatched to observe the user facility¿s reprocessing practices from start to finish and provide a reprocessing in-service training, if necessary, to correct and address any reprocessing deviations.The device was received by olympus and has been sent to an independent laboratory for testing.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
Additional information was received from the reporter.The scope tested positive for klebsiella pneumoniae, enterobacter hormaechei, and pseudomonas aerusinosa.There was no known patient involvement.All brushings and flushes were put in one (1) container per the food and drug administration (fda) guidelines.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation, legal manufacturer's final investigation and the hygiene microbiological investigation report.After the device was returned to olympus, it was sent out for additional testing.The hygiene microbiological investigation report indicated that bacteria were detected in the tip, forceps rising, air supply and water supply pipes, balloon pipes, and forceps channel pipes.The device was evaluated where no abnormalities were found though there were several technical defects such as a large tear mark on the biopsy channel, damaged bending section cover glue, rust inside air-water cylinder, and a stain on the distal cover.These defects were not considered severe enough to cause a potential adverse event and are likely due to wear and tear damage from use over an extended period of time.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.Based on the results of the investigation, it is not possible to determine the relationship between the device in question and the positive culture event.This information is addressed in the instructions for use (ifu): "¦chapter 6 compatible reprocessing methods and chemical agents ¦chapter 7 cleaning, disinfection, and sterilization procedures" olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12871575
Report Number8010047-2021-15033
Device Sequence Number5941955
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer11/26/2021
03/30/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date02/28/2022
04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown